Quantcast

Living with Polyneuropathy CIDP, GBS, & CMT

Allergic skin reaction to IVIG?


#21

Thanks, Amy! Appreciate your input. Thanks for the hugs--We all need them now and then, so sending one your way as well!

Amy said:

Def benedryl and tylenol during its helped me tremendously and drinks lots of water before ,during and after the infusions.

Big hugs and stay strong..Amy


#22

I began my IVIG with a 3 month course. Every month 5 day, 3-4 hour infusion with Gamunex C? No problems the first treatment. Second month, I began to have lesions appear all over my body. The doctor said he’s never seen that and sent me to Dermatology. They said they have seen this and gave me steroid cream and sent me back to get last treatment. Third treatment, I had lesions, peeling circular patches all over hands and a generalized rash that was itchy all over body. I do have positive results from the IVIG but my insurance will not pay for a lifetime of these and I cannot take that much sick time off continually. I am I’m discussion with Nuerology about subcutaneous treatment at home? My GF is a PA and can administer for me. I am hoping I get the same positive benefits, (less extreme weakness and exhaustion, less pain and numbness in feet and legs) but without the skin rashes.


#23

I've been dealing with skin rashes since commencing IVIG Octogam. I have found that taking Prednisone has been helpful in alleviating the symptoms. I've tried preloading with an antihistamine - not overly successful for me. A few days after the infusion the rash is at its worse and I'll take 15-25mg Prednisone and gradually wean off over the next four weeks prior to the next cycle. I spoke to a specialist who has agreed to switch me to another IVIG brand as I've read that some people react differently to the various IVIG options. I've yet to start the new brand. Interestingly the infusion nurses noted that others had come out in rashes after Octogam. I'd recommend you keep a diary of infusions, reactions, medications etc. You are the one who best knows your body and therefore the person best positioned to know what is best for you (within reason).


#24

Jokhere sorry I didn’t see this post. I had to completely stop the IVIG treatment and switch to SCIG. Wow, what a difference. With IVIG I had lesions all over my body. Plus taking time off of work to go in for the treatments was time consuming. SCIG is a life saver. It stabilizes my symptoms for the most part (makes it bearable.) The only issue is I am starting to build up scar tissue knots in my abdomen area where I place the needles. Small price to pay. I hope you have found something that works better for you as well.


#25

Since the July post I’m now on my third type of IVIG (Octogam, Kiovig, Privigen). However, I’m still dealing with post infusion rashes. This is now being ‘managed’ by a pre-med of hydrocortisone and Phenergan. It’s not a perfect solution, but makes the rash (a little) more bearable.


#26

Oh you totally are a candidate for SCIG. I love it compared to the IVIG. You have to administer yourself but very easy to do and relatively painless if you have a little fat in your abdomen to place the small needles that deliver the medicine. Most people that switch from IVIG to SCIG would rather stay with SCIG. You should ask your doctor about it. I have rally bad lesions. With SCIG I have no side effects. Plus you can do on your own time instead of devoting time to go in to get the treatment done during working hours.


#27

Hello Jokehere-- I am on my 4th IG medicine due to reaction of a bad rash. FINALLY, I think my luck has changed, and the 4th time might be a charm. I am getting Solu-Medrol prior to my infusion. It really seems to be keeping rash at bay. I also pre-medicate with Tylenol, Benedryl and Zofran about 30 minutes prior to my nurse arriving. I have had 4 treatments now of Bivigam, with the Solu-Medrol prior, and I am knocking on wood it continues to work. I certainly hope you can some relief, as I know it’s uncomfortable and a pain to deal with, especially since we already have enough on our plate to deal with. I contacted someone from IG Living Magazine about having to change meds due to the rash, and they told me that usually once you get a rash reaction to one, usually you will to the rest of the brands. Rash may be little better or worse, but seems to be the answer I get from most people I ask.
I sure wish you good luck, and hope things get better for you.


#28

Yes that’s why I suggest you ask about SCIG. Most avoid the rashes and lesions associated with IVIG by switching to this alternative treatment.


#29

Hi Rocketsmoke and Sean. Thanks for your input. As I’m back in hospital for an infusion on Monday, I speak to my infusion nurses about your experiences and see if that may be mirrored in my case.


#30

Definitely do that. I would talk to your Nuerologist. It does the same thing as IVIG but just enters your system slower and no visits to infusion center.


#31

Good afternoon Jokehere. Hope all goes well with your infusion on Monday, and you get some answers. I seen my neuro yesterday, and he is quite pleased with my progression. My strength is definitely getting better from 3 months ago. I asked him about SCIG, and he said he does not have any patients on SCIG, or SUBQ, and he doesn’t recommend it. I told him I was happy to hear that because I don’t want it anyway. He is keeping me on the Bivigam with Solu-Medrol prior to infusion, which is keeping my rash, which is my only side effect at bay.
Hope you get some answers and relief!! Try to keep the chin up.


#32

Do not worry it will go with time


#33

Interesting. My Nuerolosgist is a senior one and one of the most experienced that Kaiser Denver has. It is a newer treatment shown to be effective for CIDP. It is prescribed off label. If your IVIG is working for you then that’s great! Good luck!


#34

I had a rash on my left arm that looked like reptile skin. Doc said it was a life threatening allergic reaction. I stopped IVIG

Am looking into SCLG WHICH CAN BE DONE AT HOME.

RINK8043


#35

I am alergic to IVIG. What is the new treatment.


#36

I am so sorry to hear that. Sorry also that you have this disease! You’re in good company at least. (Lame attempt at humor). Anyway, I was pretty allergic myself. Had strange skin lesions develop all over my body with SCIG. Didn’t take to it very well at all.

What is it you would like to know? SCIG is a subcutaneous version of immuno globulin treatment. Meaning under the skin. 3 days a week I prepare myself a treatment consisting of 4 small needles and insert them in to the fatty part of my abdomen. I start a mechanical pump that takes 2 hours to complete. From what I understand this treatment is off label for the disease. Meaning that you would have to have a pretty sharp neurologist to know that this can treat the disease, but it isn’t one of the medications listed diseases. It’s is being more and more used due to its slow entering of the body with less side effects. Also less expensive being that it doesn’t have to be administered by an oncology department. Also is done by yourself with no refrigeration required. Room temp. Easy to prepare with minimal discomfort.

Please feel free to ask anything you want to know. Once again I am sorry that you have to deal with this. Keep fighting keep pushing the doctors. You can find stability and less pain. Nothing will be perfect, but there are options.

Sean


#37

Hi Sean,

Thanks

Bob


#38

I’m always given benadryl by iv before my ivig an take it for 24 hours after with lots of water . Hope it helps. Good luck


#39

I’ve recently been trying hydration as a way of combating the allergic skin reaction. Simply make a point of drinking 2-3 liters of water daily (all doctors would agree that this is a good idea anyway). My experience so far is promising! Rash has significantly abated.